Alert archive / Kentucky / Special Weather Statements in 2020

Special Weather Statement, NWS Paducah, KY

October 23, 2020Caldwell County, Lyon County, Kentucky

NWS Paducah, KY issued this special weather statement at Oct 23, 2020, 4:03 PM CDT for Caldwell County, Lyon County, Kentucky. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 23, 2020, 4:03 PM CDT (21:03 UTC)
Expired
Oct 23, 2020, 4:45 PM CDT
In force
42 min
Issued by
NWS Paducah, KY

Counties Caldwell County, KY, Lyon County, KY

The radar

The Ft Campbell radar (KHPX), 75 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2020-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2020-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
228 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

326 
WWUS83 KPAH 232103
SPSPAH

Special Weather Statement
National Weather Service Paducah KY
403 PM CDT Fri Oct 23 2020
 
KYZ007-008-010-011-013-232145-
Marshall KY-Crittenden KY-Lyon KY-Livingston KY-Caldwell KY-
403 PM CDT Fri Oct 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIVINGSTON...
SOUTHEASTERN CRITTENDEN...CALDWELL...NORTHEASTERN MARSHALL AND LYON
COUNTIES UNTIL 445 PM CDT...

At 402 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Salem to 6 miles east of
Calvert City to near Benton. Movement was east at 45 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Princeton, Marion, Eddyville, Land Between The Lakes Area, Salem,
Cobb, Creswell, Farmersville, Kuttawa, Fredonia, Grand Rivers, Fryer
and Dycusburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.

&&

LAT...LON 3701 8829 3725 8834 3741 8785 3738 8786
      3739 8782 3737 8781 3732 8785 3730 8782
      3732 8780 3730 8781 3726 8779 3724 8780
      3721 8776 3720 8777 3721 8774 3719 8775
      3715 8768 3701 8772 3698 8776 3690 8829
TIME...MOT...LOC 2102Z 265DEG 39KT 3719 8829 3702 8824 3688 8826 

$$

SP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Oct 23, 3:43 PM CDT, 20 minutes earlier.

Area forecast discussion, Oct 23, 3:43 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
343 PM CDT Fri Oct 23 2020

.SHORT TERM...(Tonight through Sunday night)
Issued at 340 PM CDT Fri Oct 23 2020

Fast moving cold front will exit our southeast counties by around
sunset...taking the line of on-going thunderstorms, some quite
strong, with it. Temps have been plunging very quickly with the
frontal passage, with 20-25 degree falls within an hour
commonplace from near 80 to the mid 50s. The suddenly chilly
conditions will be accompanied by stiff north to northwest winds
this evening, making it feel more like the mid and upper 40s at
some locations.

High pressure will remain centered over the Midwest and Great
Lakes regions this weekend. However, models prog an abundance of
low level moisture left behind the cold front most of the weekend,
except possibly across the I-64 corridor, where drier air may
work in and allow for some sunshine at times. The clouds and
expected northeast winds will likely serve to hold max temps in
the 50s both Sat and Sun at most locations.

.LONG TERM...(Monday through Friday)
Issued at 340 PM CDT Fri Oct 23 2020

A deep mid/upper level low [pressure system will drop south into
the Four Corners region early next week, forcing flow toward our
neck of the woods to become more swly with time. An inverted
surface trof forms some close to the Ohio River or TN River Valley
during the day Monday and becomes nearly stationary within the
broad southwest flow aloft. This could lead to multiple rounds of
precipitation, esp Monday into Tuesday. Highest rain totals will
likely occur along/north of the sfc boundary. Thus, where the
boundary sets up will be key in determining precip amounts across
the forecast area. Right now, we are still leaning toward the
boundary setting up somewhere closer to the OH River Monday,
which would paint the possibly higher 1-2 inch totals early next
week north of the OH River and over se MO.

The main upper level cut-off low over the southwest U.S. will
likely make its way east toward the lower/mid MS River Valley
sometime later in the work week. Uncertainty with the timing of
this movement is still quite high, with the 12Z EC over eastern
OK Thursday afternoon and the normally more progressive GFS
already into wrn TN. Thus, after a possibly small break in the
precip chances on Wed, POPs look to ramp back up as we head into
the the Thu/Fri time frame. With all the cloudiness/precip and
expected frontal placement, temps will likely stay well below
normal right through the long term forecast period.

&&

.AVIATION...
Issued at 340 PM CDT Fri Oct 23 2020

Line of thunderstorms will continue moving southeast through wrn
KY/sw IN late this afternoon along an advancing cold front.
Southwest winds gusting near 20 kts ahead of the front will switch
abruptly around the northwest with the frontal passage and gust
20-25 kts at times. MVFR cigs are expected to prevail thereafter,
tonight into Saturday.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...GM
LONG TERM...GM
AVIATION...GM
Hazardous weather outlook, Oct 23, 3:54 PM CDT, 9 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
354 PM CDT Fri Oct 23 2020

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-242100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
354 PM CDT Fri Oct 23 2020

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

A line of thunderstorms will continue to push southeast across
western Kentucky and southwest Indiana late this afternoon. Gusty
winds of 30 to 40 mph will be common with this line of storms,
and a few gusts over 50 mph cannot be ruled out. Brief torrential
downpours and deadly lightning will also be likely.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Oct 23, 1:22 PM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Paducah KY
122 PM CDT Fri Oct 23 2020

KYZ008-011>013-231900-
Marshall KY-Lyon KY-Caldwell KY-Trigg KY-
122 PM CDT Fri Oct 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALDWELL...EAST
CENTRAL MARSHALL...NORTHERN TRIGG AND SOUTHERN LYON COUNTIES UNTIL
200 PM CDT...

At 121 PM CDT, Doppler radar was tracking a strong thunderstorm near
Land Between The Lakes Area, moving northeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cadiz, Land Between The Lakes Area, Cobb and Rockcastle.

LAT...LON 3692 8821 3714 8769 3703 8771 3700 8773
      3696 8766 3689 8767 3676 8812
TIME...MOT...LOC 1821Z 247DEG 20KT 3688 8811

PS
Special weather statement, Oct 23, 2:01 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Paducah KY
201 PM CDT Fri Oct 23 2020

ILZ076-077-082-083-231945-
White IL-Edwards IL-Hamilton IL-Wayne IL-
201 PM CDT Fri Oct 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE...SOUTHEASTERN
WAYNE...SOUTHWESTERN EDWARDS AND NORTHEASTERN HAMILTON COUNTIES UNTIL
245 PM CDT...

At 201 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Enfield, or 10 miles northeast of Mcleansboro,
moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Albion, Crossville, Enfield, Mill Shoals, Springerton, Burnt Prairie
and Phillipstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.

&&

LAT...LON 3808 8848 3831 8852 3838 8802 3813 8801
TIME...MOT...LOC 1901Z 251DEG 28KT 3821 8842

SP
Local storm report, Oct 23, 2:34 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
234 PM CDT FRI OCT 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     5 WNW GRAYVILLE         38.30N 88.08W
10/23/2020                   EDWARDS            IL   TRAINED SPOTTER

            ESTIMATED 60 MPH WINDS AND DIME SIZE HAIL.
            LIMBS DOWN.

&&

PS
Special weather statement, Oct 23, 3:16 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Paducah KY
316 PM CDT Fri Oct 23 2020

ILZ094-KYZ005-006-232100-
Massac IL-McCracken KY-Graves KY-
316 PM CDT Fri Oct 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MASSAC...MCCRACKEN
AND NORTHWESTERN GRAVES COUNTIES UNTIL 400 PM CDT...

At 316 PM CDT, Doppler radar was tracking a strong thunderstorm over
Barkley Regional Airport, or 7 miles west of Lone Oak, moving
northeast at 40 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Paducah, Metropolis, Lone Oak, Brookport, West Paducah and Barkley
Regional Airport.

LAT...LON 3695 8881 3707 8887 3727 8862 3716 8849
      3707 8849 3708 8856 3707 8857 3697 8853
      3688 8881
TIME...MOT...LOC 2016Z 234DEG 36KT 3703 8880

PS
Local storm report, Oct 23, 4:00 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
400 PM CDT FRI OCT 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TSTM WND DMG     1 E LOVELACEVILLE       36.97N 88.82W
10/23/2020                   MCCRACKEN          KY   BROADCAST MEDIA

            TREES DOWN ALONG THE MCCRACKEN/BALLARD
            COUNTY LINE NEAR LOVELACEVILLE. TIME
            ESTIMATED BY RADAR.

&&

PS
Special weather statement, Oct 23, 4:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
403 PM CDT Fri Oct 23 2020

KYZ007-008-010-011-013-232145-
Marshall KY-Crittenden KY-Lyon KY-Livingston KY-Caldwell KY-
403 PM CDT Fri Oct 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIVINGSTON...
SOUTHEASTERN CRITTENDEN...CALDWELL...NORTHEASTERN MARSHALL AND LYON
COUNTIES UNTIL 445 PM CDT...

At 402 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Salem to 6 miles east of
Calvert City to near Benton. Movement was east at 45 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Princeton, Marion, Eddyville, Land Between The Lakes Area, Salem,
Cobb, Creswell, Farmersville, Kuttawa, Fredonia, Grand Rivers, Fryer
and Dycusburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.

&&

LAT...LON 3701 8829 3725 8834 3741 8785 3738 8786
      3739 8782 3737 8781 3732 8785 3730 8782
      3732 8780 3730 8781 3726 8779 3724 8780
      3721 8776 3720 8777 3721 8774 3719 8775
      3715 8768 3701 8772 3698 8776 3690 8829
TIME...MOT...LOC 2102Z 265DEG 39KT 3719 8829 3702 8824 3688 8826

SP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 1:22 PM CDTSpecial Weather StatementPAHLyon38 min
Oct 23, 3:16 PM CDTSpecial Weather StatementPAHMcCracken44 min
Oct 23, 3:21 PM CDTTornado WarningPAHCarlisle, Graves, McCracken12 min
Oct 23, 3:32 PM CDTSevere Thunderstorm WarningPAHGraves, Livingston, McCracken, Marshall43 min
Oct 23, 3:38 PM CDTSevere Thunderstorm WarningPAHTodd22 min
Oct 23, 4:43 PM CDTSpecial Weather StatementPAHHopkins47 min
Oct 23, 1:07 PM CDTSpecial Weather StatementPAHFranklin, Jackson, Jefferson, Wayne, Williamson38 min
Oct 23, 2:01 PM CDTSpecial Weather StatementPAHWhite44 min
Oct 23, 2:08 PM CDTSevere Thunderstorm WarningPAHAlexander, Pulaski, Union22 min
Oct 23, 2:17 PM CDTSevere Thunderstorm WarningPAHEdwards, Wabash, Wayne, White43 min
Oct 23, 2:39 PM CDTSevere Thunderstorm WarningPAHEdwards, Wabash36 min
Oct 23, 12:41 PM CDTSpecial Weather StatementPAHStoddard49 min
Oct 23, 2:51 PM CDTSevere Thunderstorm WarningPAHGibson, Pike39 min
Oct 23, 3:41 PM CDTSevere Thunderstorm WarningPAHPike, Spencer, Warrick49 min

Nearby

Special Weather Statements in Kentucky, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.